MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: the fios was used with the camera to make the first entry.Upon removal, they noticed that the tip had fractured and fragmented.Fragments were not retrieved from the patient.The hospital is performing an internal investigation.Additional information provided by applied medical representative on 20nov2025: at the beginning of the case the physician was inserting without rotation and then halfway through inserting trocar they started alternating clockwise and counterclockwise.This trocar was not used with a robot.Yes, the obturator was inserted in the cannula at the time of the incident.Intervention: the tip had fragmented and pieces were reportedly left behind in the patient; they could not locate it; they proceeded with the case.Patient status: fragments were not retrieved from the patient but patient is okay.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured obturator tip.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: the fios was used with the camera to make the first entry.Upon removal, they noticed that the tip had fractured and fragmented.Fragments were not retrieved from the patient.The hospital is performing an internal investigation.Additional information provided by applied medical representative on 20nov2025: at the beginning of the case the physician was inserting without rotation and then halfway through inserting trocar they started alternating clockwise and counterclockwise.This trocar was not used with a robot.Yes the obturator was inserted in the cannula at the time of the incident.Medwatch received from fda on 18dec2025 via email: while trying to insert laparoscopic trocar via invisalign, the end of the trocar/obturator broke off.Intervention: the tip had fragmented and pieces were reportedly left behind in the patient; they could not locate it, they proceeded with the case.Patient status: fragments were not retrieved from the patient but patient is okay.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23623053
Report Number2027111-2025-00883
Device Sequence Number21100383
Product Code GCJ
UDI-Device Identifier00607915123550
UDI-Public(01)00607915123550
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF03
Device Catalogue Number101478835
Device Lot Number1561396
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM TROCARS X4.
Patient Age17 YR
Patient SexFemale
Patient RaceWhite